Heavy Rain, Vigo
- When
- July 19, 2:49 PM EST to 3:49 PM EST
- Where
- Vigo County, 0.92 mi NW of (Huf)hulman Fld Tere
- Reported by
- ASOS
- Coordinates
- 39.460, -87.311
Heavy thunderstorm rainfall of 1.03 inches was measured in one hour.
A bowing line of storms pushed out of East-Central Illinois into West-Central Indiana during the late afternoon and early evening hours of July 19th. This line of storms brought damaging winds, some in excess of 70 mph, to western portions of Central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A bowing line of storms pushed out of East-Central Illinois into West-Central Indiana during the late afternoon and early evening hours of July 19th. This line of storms brought damaging winds, some in excess of 70 mph, to western portions of Central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 19, 2:42 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT MON JUL 19 2010 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... FRONT STALLED ACROSS CENTRAL INDIANA WILL BE THE DETERMINING FACTOR IN THE WEATHER FORECAST FOR THE NEXT SEVERAL DAYS...KEEPING THUNDERSTORM CHANCES ACROSS THE AREA THROUGH THE WEEK. RIDGING TO THE SOUTH WILL KEEP TEMPERATURES HOT AND DEWPOINTS IN THE 70S AS WELL. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... STRONG TO SEVERE MCS WILL BE MOVING INTO THE WESTERN COUNTIES FROM ILLINOIS MOMENTARILY. MOTION IS LIKELY TO BE JUST SOUTH OF EAST AND WILL BE A TOSS UP ON WHETHER OR NOT IT WILL BE AS FAR NORTH AS INDIANAPOLIS WHEN IT GETS THAT FAR EAST. ANOTHER ROUND IS EXPECTED LATER TONIGHT TO MOVE IN FROM IOWA AND TREK ACROSS THE NORTHERN HALF OF THE AREA. TRIED TO TIME THIS IN FOR THE 3-9Z TIMEFRAME BEGINNING IN THE NORTHWEST. KEPT LIKELIES IN THAT AREA AND CHANCE IN THE SOUTH. WITH LOW LEVEL JET PROGGED TO BE OVERHEAD THIS COULD BRING DAMAGING WINDS...AND HEAVY RAIN WILL CONTINUE TO BE A FACTOR WITH ANY STORMS WITH THE AMPLE MOISTURE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FRONT IS STALLED ACROSS THE AREA AND MEANDERING NORTH AND SOUTH DURING THE SHORT TERM. FORECAST CHALLENGE IS PLACEMENT/TIMING OF PRECIPITATION WHICH IS GOING TO BE HIGHLY DEPENDENT ON THE PLACEMENT OF THE FRONT AND TIMING OF SHORTWAVES. GFS/NAM/ECMWF SHOWING PRETTY DECENT AGREEMENT SO WILL USE A BLEND. LOOKS LIKE THE FRONT WILL BE ACROSS THE NORTH ON TUESDAY AND THUS HAVE HIGHEST CHANCE POPS THERE. TUESDAY NIGHT LOOKS SIMILAR WITH A SHORTWAVE MOVING THROUGH THERE AS WELL...SO POPS ARE SIMILAR AS WELL. UNCERTAINTY WITH PLACEMENT OF SYSTEMS IS PREVENTING LIKELY POPS AT THIS TIME. PLENTY OF INSTABILITY AROUND AND DECENT LOW LEVEL JET OVER THE AREA COULD LEAD TO SOME DAMAGING WINDS AND HIGH PRECIPITABLE WATER VALUES KEEP THE THREAT FOR FLOODING AROUND AS WELL. FOR TEMPERATURES WENT WITH A MAV MET BLEND. TEMPERATURES AND DEWPOINTS COULD APPROACH HEAT ADVISORY CRITERIA IN THE SOUTHWEST BUT IT IS MARGINAL ENOUGH TO NOT ISSUE AT THIS TIME. && .LONG TERM /THURSDAY THROUGH MONDAY/... WITH HIGH PRESSURE PARKED OVER THE SOUTH IT WILL BE DIFFICULT FOR THE FRONT TO PUSH SOUTH OUT OF THE AREA. THUS HAVE KEPT HIGHEST POPS CONFINED TO THE NORTH AND TAPERED TO DRY IN SOUTHWESTERN COUNTIES. EXPECT TEMPERATURES TO REMAIN AROUND 90 IN THIS PATTERN AND THIS IS SIMILAR TO HPC. && .AVIATION.../DISCUSSION FOR 191800Z TAFS/... QUIET WEATHER ONGOING FOR THE TIME BEING AS WEAK HIGH PRESSURE PASSES TO THE NORTH OF THE REGION. MONITORING ANOTHER CONVECTIVE COMPLEX PROGRESSING SOUTHEAST THROUGH WESTERN ILLINOIS. MUCH IF NOT ALL OF THE CONVECTION SHOULD PASS TO THE SOUTHWEST OF THE TERMINALS THROUGH THE AFTERNOON. HOWEVER...ADDITIONAL DEVELOPMENT ACROSS THE MID MISSISSIPPI VALLEY IS EXPECTED LATER THIS AFTERNOON AS LOW PRESSURE MOVES ALONG THE FRONTAL BOUNDARY CURRENTLY PERCHED OVER SOUTH CENTRAL INDIANA. PRESENCE OF A LOW LEVEL JET LATER THIS EVENING SHOULD FUEL WIDESPREAD CONVECTION TO TRACK FROM EASTERN IOWA AND NORTHERN ILLINOIS INTO CENTRAL INDIANA. HAVE PLACED A VCTS MENTION IN FOR ALL TERMINALS BEGINNING DURING THE EVENING AND CONTINUING FOR MUCH OF THE NIGHT. IFR CONDITIONS WILL BE POSSIBLE WITHIN HEAVIER THUNDERSTORMS OVERNIGHT. WINDS SHOULD BECOME S/SE TONIGHT AS THE FRONT MOVES NORTH...INCREASING TO AROUND 10KTS TOWARDS DAYBREAK TUESDAY AS THE LOW PASSES THROUGH. THERE WILL LIKELY BE A BREAK IN CONVECTIVE ACTIVITY TUESDAY MORNING WITH POSSIBLY EVEN A PERIOD OF FEW CLOUDS. HOWEVER... ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP ON TUESDAY WITH THE FRONTAL BOUNDARY DRAPED ACROSS THE FORECAST AREA. HAVE REINTRODUCED A CB MENTION BY LATE MORNING AS ANY FURTHER DETAIL IS MUCH TOO UNCERTAIN AT THIS POINT IN TIME. S/SW WINDS AT 10-15KTS WILL BE LIKELY TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT MON JUL 19 2010 INZ021-028>031-035>042-049-201945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- 335 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING AND THEN AGAIN LATE TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT. WHERE STORMS OCCUR...TORRENTIAL RAINS MAY CAUSE LOCALIZED FLOODING OF ROADS. LIGHTNING WILL BE FREQUENT AND DANGEROUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. EVEN MORE STORMS MAY OCCUR WEDNESDAY NIGHT INTO FRIDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY WITH DAMAGING WINDS AND FLOODING RAINS THE MAIN THREATS. RIVER FLOODING MAY ALSO BECOME A CONCERN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND EARLY TUESDAY MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>048-051>057-060>065-067>072-201945- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 335 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY EARLY THIS EVENING AND THEN AGAIN LATE TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT. LARGE HAIL AND BRIEF TORNADOES ARE POSSIBLE. TORRENTIAL RAINS MAY CAUSE LOCALIZED FLOODING OF ROADS. LIGHTNING WILL BE FREQUENT AND DANGEROUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. EVEN MORE STORMS MAY OCCUR WEDNESDAY NIGHT INTO FRIDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY WITH DAMAGING WINDS AND FLOODING RAINS THE MAIN THREATS. RIVER FLOODING MAY ALSO BECOME A CONCERN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING AND MAY BE POSSIBLE AGAIN LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1151 AM EDT MON JUL 19 2010 INZ051>053-060>064-067>072-192200- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 1151 AM EDT MON JUL 19 2010 ..HOT AND HUMID CONDITIONS THIS AFTERNOON... MORE HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HIGH TEMPERATURES WILL RISE INTO THE UPPER 80S AND LOWER 90S BY MID AFTERNOON. HOWEVER...THE COMBINATION OF HIGH HUMIDITY VALUES WILL PRODUCE HEAT INDICES IN THE MID AND UPPER 90S. IF OUTSIDE THIS AFTERNOON...DRINK PLENTY OF FLUIDS AND STAY OUT OF THE SUN FOR PROLONGED PERIODS. BE SURE PETS HAVE PLENTY OF WATER AND SHADE. RYAN
The Indianapolis radar (KIND), 93 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
10 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Heavy thunderstorm rainfall of 1.03 inches was measured in one hour.
A thunderstorm wind gust of 60 mph was estimated on Washington Street in Sullivan.
Telephone poles were reported down due to damaging thunderstorm wind gusts. Winds were estimated in excess of 70 mph.
A 10-foot by 10-foot hole was reported in a building at Highway 41 and McAllister Lane due to damaging thunderstorm wind gusts.
An 18-inch tree limb was reported down near Shakamak State Park due to damaging thunderstorm wind gusts.
Trees were reported down at 7th Street and Spring Hill Drive due to damaging thunderstorm wind gusts.
A thunderstorm wind gust of 75 mph was estimated in Dugger.
A thunderstorm wind gust of 60 mph was estimated in Vincennes. Trees were reported down in this location as well.
Several trees were reported down due to damaging thunderstorm wind gusts.
A tree was reported downed over a road near Atkinsonville due to damaging thunderstorm wind gusts.
A thunderstorm wind gust of 60 mph was estimated in Loogootee. A tree also downed power lines in Loogootee as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254147, 254142, 254146, 254148, 254149, 254150, 254143, 254144, 254151, 254152, 254145.